Many of our clients have been on Accutane™ (isotretinoin); but what’s surprising is that so many of them have been on it for two or three courses to get their acne under control. One client admitted to having gone through the Accutane™ regimen seven times. Some of them didn’t get any benefit at all; however, most of them experienced significant clearing, but to their dismay, started breaking out again within months of stopping the medication. So, how disappointing is that?? They took huge health risks (again and again) for only a short term benefit? I don’t think most people know what the risks really are from taking “the tane,” so that’s what I would like to talk about here.
Roche Holding AG, pulled Accutane™ acne medicine from the U.S. market after juries awarded at least $33 million in damages to users who blamed the drug for bowel disease. Many have been relegated to using colostomy bags for the rest of their lives. This is just one of the multitude of side effects attributed to Accutane. Let’s talk about the others.
The FDA posted an alert in 2005 that said all patients taking Accutane™ should be closely watched for serious symptoms including:
loss of social interaction
loss of motivation
changes in appetite
If any of these symptoms begin to appear, the patient is advised to stop taking Accutane™ and to seek professional advice. In 2002, a director for the FDA told a congressional committee that they received over 3,000 reports of adverse psychiatric symptoms and over 170 reports of suicide attempts connected to the use of Accutane.
There is such a high risk of birth defects, miscarriage and fetal death, that women of child bearing age are only allowed to get a one month supply (even though the prescribed regimen is for 5 months) and cannot receive another until the doctor has determined that the woman is not pregnant and is on at least two forms of birth control.
Is Accutane™ Dangerous?
Accutane™ can cause other severe and even tragic side effects and psychiatric problems, including:
central nervous system injuries
bone and muscle loss
immune system disorder
Heard enough? Well how long after you’ve gotten off Accutane™ are you going to feel confident that you’ve dodged the bullet and haven’t caused irreparable damage to your body. Will the side effects show up in months, years, twenty or thirty years. Who knows?
The easiest and most efficacious way to get rid of acne is to use the right products for your type of acne in the right way, none of which have side effects more than maybe some dry skin every now and then. Even the cases of acne that Accutane™ works best for, inflamed acne, is the easiest to control with products.
I know that most people suffering from acne just want to be done with it and have tried every product under the moon. They may be using some good products, but it is mainly how the products are used that makes the difference in clearing your skin and not.
Coaching clients in how to use safe products correctly is what Face Reality Acne Clinic excels in; and helps people to get better results than Accutane™, often in less time.
If you are at the end of your rope and are desperate enough to consider taking it, please call or email us first to let you know what your alternatives are. We have a safe and effective way of getting rid of acne!
© 2012-2018 Face Reality Acne Clinic